# SDR CHQA20070050

- Difficulty date: September 15, 2007
- Submitted: October 2, 2007
- Operation: Air carrier
- Aircraft: N375SK
- Make and model: Emb EMB-135KL
- Aircraft serial: 145569
- Aircraft time: 12,977 hours, 9,888 cycles
- Engine: Allsn AE3007A
- Engine time: 10,922 hours, 8,734 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23073567
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

STL TO MSP -  AFTER TAKEOFF AT AROUND 1700FT, THE LAV SMOKE ALARM WENT OFF.  THE FLIGHT ATTENDANT CONFIRMED THAT THE LAV SMOKE DETECTOR WAS GOING OFF.  THERE WAS NO VISIBLE SMOKE BUT A SOOTY SMELL WAS PRESENT.  AT THAT TIME AN EMERGENCY WAS DECLARED, ALL CHECK LISTS WERE ACCOMPLISHED, AND THE AIRCRAFT WAS RETURNED TO FIELD.  UPON LANDING FIRE DEPARTMENT PERSONNEL INSPECTED FOR FIRE DAMAGE AND FOUND NONE.  MAINTENANCE RAN THE ENGINES AND COULD SMELL SMOKE WHEN THE NR 2 BLEED WAS SELECTED.   WHEN THE NR 2 ENINGE WAS VISUALLY INSPECTED, THE "0" CARBON SEAL WAS FOUND TO BE LEAKING.  THE "0" CARBON SEAL WAS REPLACED ON THE NR 2 ENGINE, AND THE ENGINE WAS OPS CHECKED AND LEAK CHECKED GOOD.
